British Lung Foundation
36,001 members43,299 posts

Montelukast

My Respritary nurse said she would email my Dr with a tablet for me to try with regards to extreme tiredness and weakness, ( I have bronchiectasis, asthma and copd) I have got the prescription but it is montelukast which upon research is only to treat asthma and side effect is tiredness, amongst other things, I don't know what to do, I phoned my Dr and receptionist just said we print off what nurse tells us so they don't know, any advice please, I'm currently on uniphyllin, revlar inhaler, Carbosisteine and salbutamol when needed. Any advice would be grateful please xx

7 Replies
oldestnewest

I have the same conditions as yourself. I also take a daily antibiotic and 1.25ml of Morphine up to 4 times a day. After a few hospital admissions last one December I have had Montelucast now added to my prescription to help to relax my lungs. I used to take it many years ago for asthma alone, for some reason which I can not remember was taken off it, I am quite happy with it again.

1 like
Reply

Thankyou for your reply just that my nurse said it would help with my tiredness and weakness, yet the side effects contradict that, how did you feel on them xx

Reply

I have had no side effects from them. I think that with a lot of new medication you have to give them a while before you can say whether they have helped you or not. For me together with the morphine they have helped me to relax, feel less stressed which in turn helps my breathing.

1 like
Reply

Montelukast is given for asthma. The main purpose of this drug is to reduce the allergic reactions that cause asthma symptoms. I would suggest taking it in the evening.

I have been taking it for 20 years. I am not sure how effective it is in my case. I am always reluctant to stop taking things. Hope this helps

1 like
Reply

I’ve been taking montelukast for a few years and it completely transformed my asthma. I get no side effects at all. If your asthma is uncontrolled it can be very tiring, so I guess in a roundabout way it could help. Give it a shot.

1 like
Reply

Well have got my tablets today so will start taking them tonight and will update how they ate for me, Thankyou for your advice xx

Reply

I have used these tablets for 20 yrs plus, I don't recall side effects with them. They started me on them because at night time I have a horrendous cough & it wakes me up,using these though & I don't cough through the night. I take mine at bedtime as I was initially told too & have been fine.

Good luck xx

1 like
Reply

You may also like...